Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

May 19, 2021Dimmit County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at May 19, 2021, 6:41 AM CDT for Dimmit County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2021, 6:41 AM CDT (11:41 UTC)
Expired
May 19, 2021, 7:30 AM CDT
In force
49 min
Issued by
NWS Austin/San Antonio, TX

County Dimmit County, TX

The radar

The Laughlin AFB radar (KDFX), 112 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 11.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2021-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1526 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2021-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1526 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

927 
WWUS84 KEWX 191141
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
641 AM CDT Wed May 19 2021
 
TXZ228-191230-
Dimmit TX-
641 AM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DIMMIT COUNTY UNTIL 730
AM CDT...

At 640 AM CDT, Doppler radar was tracking a strong thunderstorm near
Gilson Groves, or 14 miles south of Carrizo Springs, moving northeast
at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Big Wells, Asherton, Gilson Groves, Catarina, Las Vegas, and 
Chaparral Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2837 9989 2864 9945 2864 9940 2837 9940
      2821 9978
TIME...MOT...LOC 1140Z 244DEG 15KT 2833 9977 

$$

BF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 19, 6:30 AM CDT, 11 minutes earlier.

Area forecast discussion, May 19, 6:30 AM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
630 AM CDT Wed May 19 2021

.AVIATION...
At the I-35 sites, SHRA/TSRA slowly becoming more numerous will move
over the sites this morning into afternoon. Although VFR will
prevail, brief restrictions to CIGs/VSBYs can be expected with the
passage of the SHRA/TSRA, however, the timing remains uncertain.
MVFR CIGs develop tonight, then lift to VFR by midday on Thursday.

At KDRT, MVFR CIGs, lift to VFR this afternoon. SHRA/TSRA will
develop this afternoon and may impact KDRT late afternoon into early
evening, however, have left mention out for now as PROBs are low.

&&

.PREV DISCUSSION... /ISSUED 300 AM CDT Wed May 19 2021/

SHORT TERM (Today through Thursday)...

Showers and thunderstorms continued to develop ahead of an upper
level short-wave that is rotating through the base of an upper level
trough lifting northeast out into the Plains. These will gradually
form into one or more clusters and move across South Central Texas.
Although the models are not in agreement on the timing and movement
of the clusters, expect they will move across our southern and
eastern areas this morning into afternoon. Unseasonably high
moisture levels (PWs of 1.3 to 1.8 inches) along with training of
cells keep the threat of heavy rains and flooding going. Thus, have
maintained the Flash Flood Watch. An additional 2 to 4 inches of
rain are possible in the Flash Flood Watch area with isolated totals
of near 6 inches possible. WPC has our southeastern areas in a
Moderate Risk of excessive rainfall with the remainder of our area
in a Slight to Marginal Risk. A few strong to severe storms are also
possible due MUCAPES of 2,000 to 3,000 J/kg, mid level lapse rates
of 7.5 to 8.5 C/km, and SFC-6km shear of 40 to 45. Isolated showers
and thunderstorms will develop over the Serranias del Burro and
along the dryline in western Texas this afternoon. Steering flow may
take them into our Rio Grande areas late this afternoon into early
evening. SPC has our entire area in a Marginal risk of severe
storms. All clusters move off to the east later this afternoon into
evening with most models ending the showers and thunderstorms except
for isolated to widely scattered activity tonight into Thursday as
the unseasonably moist airmass lingers. It's possible that the Flash
Flood Watch may be able to be cancelled early. For now, will keep
chance POPs for our eastern areas with a threat of moderate rains
which may be enough to produce rapid runoff due to saturated soils.

LONG TERM (Thursday Night through Tuesday)...

A bit of a tricky forecast in the long term as models are latching
onto a bit of an omega block for late week into the weekend. A large
upper level low will remain situated to our west over the Great
Basin, with a weak cutoff low working southward over deep south Texas
late Thursday night. The GFS/ECMWF/Canadian are all in fairly decent
agreement that this small cutoff low will meander over the
Brownsville area and eventually weaken while getting absorbed into
the large scale upper trough as it moves slowly east this weekend.
The NAM on the other hand wants to bring this circulation inland,
with widespread showers and thunderstorms on Friday. I'm not quite
ready to bite on this solution, as it remains the outlier among
model solutions. Still believe that scattered showers and
thunderstorms will develop on Friday afternoon and evening, with
locally heavy rainfall possible that could lead to flash flooding in
areas that have received significant rainfall in recent days over the
Coastal Plains.

The weekend into early next week will feature a strengthening upper
level ridge to our east over the southeastern CONUS, and a deepening
upper level trough over the western United States. A bit of a
blocking pattern will develop, similar to an Omega block, however,
the upper level troughing to the west should eventually win out by
early next week, and start to slide east and northeastward, helping
to push the ridge to the east and southeast and into the eastern Gulf
of Mexico. This will allow moisture to continue streaming in over
South-Central Texas, resulting in a continued active pattern, with
daily rounds of showers and storms possible, especially towards the
afternoon and evening hours. Rain chances will start to wane by
midweek as the upper level flow flattens out, but will keep slight
chances in play through Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              76  65  81  69  81 /  70  40  30  30  50
Austin Bergstrom Intl Airport  76  64  81  69  81 /  70  40  40  30  50
New Braunfels Muni Airport     78  64  83  70  82 /  70  20  30  20  40
Burnet Muni Airport            76  63  80  68  79 /  50  40  20  20  40
Del Rio Intl Airport           86  66  88  70  88 /  30  20  -   10  10
Georgetown Muni Airport        77  64  81  68  80 /  60  50  30  30  50
Hondo Muni Airport             79  63  83  68  83 /  70  20  20  20  30
San Marcos Muni Airport        77  63  82  68  82 /  70  30  30  30  50
La Grange - Fayette Regional   79  66  83  71  82 /  80  60  50  30  50
San Antonio Intl Airport       77  64  81  69  82 /  70  20  20  20  40
Stinson Muni Airport           78  65  83  70  83 /  80  20  20  20  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Thursday afternoon for Atascosa-Bandera-
Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Fayette-Frio-
Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Lee-
Llano-Medina-Travis-Williamson-Wilson.

&&

Short-Term/Aviation...04
Long-Term...Morris
Warnings...05
Hazardous weather outlook, May 18, 9:02 PM CDT, 9 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
902 PM CDT Tue May 18 2021

TXZ171>173-183>194-202>209-217>225-228-200215-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
902 PM CDT Tue May 18 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

Lingering flash flooding is possible into the overnight hours
across areas east of Interstate 35 that saw anywhere from 3 to 6
inches of rainfall Tuesday evening. A strong storm or two is
possible late tonight into early Wednesday morning.

A flash flood watch is also in effect for the eastern half of
South-Central Texas...or along and east of a line from Mountain
Home to Dilley. The heavy rain threat will greatly increase this
evening as storms organize out west and move through the region
late tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Several rounds of showers and thunderstorms are possible through
the week, especially Wednesday through Thursday. Thunderstorms
could be strong to severe at times, and there is a Marginal Risk
(Level 1 of 5) for severe storms Wednesday for most of South-
Central Texas.

A flash flood watch is in effect east of a Mountain Home to
Dilley line through 1 PM CDT Thursday. Daily rainfall amounts of
1 to 4 inches are possible, and portions of Central Texas could
end up with multiple day rainfall totals up to 10 inches. These
heavy rainfall totals will likely send some area rivers and
streams into minor or moderate flood stages.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe weather and/or flash flooding
to the National Weather Service.

In the hours before

Special weather statement, May 19, 2:48 AM CDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
248 AM CDT Wed May 19 2021

TXZ193-208-209-223>225-190830-
Caldwell TX-Lavaca TX-Bastrop TX-De Witt TX-Fayette TX-Gonzales TX-
248 AM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALDWELL...
NORTHEASTERN DEWITT...SOUTH CENTRAL BASTROP...GONZALES...SOUTHWESTERN
FAYETTE AND LAVACA COUNTIES UNTIL 330 AM CDT...

At 248 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Smiley to near Thomaston. Movement was
northeast at 55 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Cuero, Gonzales, Yoakum, Luling, Schulenburg, Hallettsville, Shiner,
Flatonia, Moulton, Waelder, Smiley, Sublime, Cheapside, Hochheim,
Palmeto State Park, Rosanky, Thomaston, Cistern, Ezzell and Speaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2906 9694 2910 9698 2897 9717 2938 9783
      2999 9738 2967 9684 2963 9687 2961 9684
      2958 9684 2958 9679 2934 9656
TIME...MOT...LOC 0748Z 217DEG 48KT 2935 9765 2904 9715

BRADY
Special weather statement, May 19, 3:34 AM CDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
334 AM CDT Wed May 19 2021

TXZ209-225-190915-
Lavaca TX-Fayette TX-
334 AM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FAYETTE AND NORTHERN
LAVACA COUNTIES UNTIL 415 AM CDT...

At 333 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Moulton to 6 miles northeast of
Speaks. Movement was northeast at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
La Grange, Schulenburg, Hallettsville, Fayetteville, Sublime,
Komensky, Swiss Alp, Freyburg, Dubina, Moravia, Rutersville, High
Hill, Engle, Breslau, Ellinger, Witting, Ammannsville, Vsetin,
Vienna, and Rek Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2926 9667 2953 9715 3003 9678 2993 9660
      2963 9687 2961 9684 2958 9683 2958 9679
      2934 9656
TIME...MOT...LOC 0833Z 231DEG 36KT 2954 9702 2931 9661

BF
Special weather statement, May 19, 4:29 AM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
429 AM CDT Wed May 19 2021

TXZ193-194-209-190945-
Bastrop TX-Fayette TX-Lee TX-
429 AM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BASTROP...LEE AND
NORTHEASTERN FAYETTE COUNTIES UNTIL 445 AM CDT...

At 429 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Elgin to near Round Top.
Movement was northeast at 75 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Giddings, Lexington, Dime Box, Round Top, Fedor, Paige, Lake
Somerville State Park & Trailway, Tanglewood, Carmine, Knobb Springs,
Blue, Old Dime Box, McDade, Ledbetter, Cedar Hills, Loebau, Hills,
Leo, Winedale, and Lincoln.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3029 9739 3042 9727 3046 9715 3056 9696
      3054 9692 3046 9690 3046 9688 3039 9679
      3032 9674 3032 9669 3029 9664 3025 9669
      3024 9674 3020 9674 3016 9679 3014 9677
      3017 9669 3015 9668 3015 9665 3003 9661
TIME...MOT...LOC 0929Z 225DEG 63KT 3031 9727 3009 9662

BF
Special weather statement, May 19, 5:49 AM CDT, 52 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
549 AM CDT Wed May 19 2021

TXZ220-191130-
Atascosa TX-
549 AM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ATASCOSA COUNTY UNTIL 630
AM CDT...

At 549 AM CDT, a strong thunderstorm was reported over Charlotte,
moving northeast at 35 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Pleasanton, Jourdanton, Poteet, Charlotte, Leming, Dobrowolski,
Amphion, Espey, Graytown, and Davis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2879 9880 2890 9880 2916 9854 2912 9843
      2909 9838 2902 9832 2871 9871
TIME...MOT...LOC 1049Z 224DEG 30KT 2884 9873

BF
Special weather statement, May 19, 6:08 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
608 AM CDT Wed May 19 2021

TXZ221-222-191200-
Karnes TX-Wilson TX-
608 AM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KARNES AND SOUTHEASTERN
WILSON COUNTIES UNTIL 700 AM CDT...

At 608 AM CDT, Doppler radar was tracking a strong thunderstorm over
Cestohowa, or near Kosciusko, moving northeast at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Karnes City, Kosciusko, Nixon, Falls City, Pandora, Cestohowa,
Gillett, Hobson, Ecleto, Paweleville, Pana Maria, and Helena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2900 9809 2933 9785 2928 9779 2911 9762
      2907 9767 2888 9793
TIME...MOT...LOC 1108Z 220DEG 24KT 2900 9796

BF
Special weather statement, May 19, 6:41 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
641 AM CDT Wed May 19 2021

TXZ228-191230-
Dimmit TX-
641 AM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DIMMIT COUNTY UNTIL 730
AM CDT...

At 640 AM CDT, Doppler radar was tracking a strong thunderstorm near
Gilson Groves, or 14 miles south of Carrizo Springs, moving northeast
at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Big Wells, Asherton, Gilson Groves, Catarina, Las Vegas, and
Chaparral Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2837 9989 2864 9945 2864 9940 2837 9940
      2821 9978
TIME...MOT...LOC 1140Z 244DEG 15KT 2833 9977

BF

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:13 PM CDTTornado WarningEWXFayette32 min
May 18, 7:25 PM CDTTornado WarningEWXLavaca20 min
May 18, 7:42 PM CDTSpecial Weather StatementEWXLavaca48 min
May 18, 7:53 PM CDTFlash Flood Warning Considerable damage threatEWXFayette, Lavaca4 hr
May 18, 8:23 PM CDTFlash Flood Warning Considerable damage threatEWXDeWitt, Gonzales, Lavaca4 hr
May 19, 1:00 AM CDTSpecial Weather StatementEWXMaverick45 min
May 19, 1:15 AM CDTSpecial Weather StatementEWXAtascosa45 min
May 19, 1:56 AM CDTAreal Flood AdvisoryEWXAtascosa, Karnes, Wilson2 hr
May 19, 2:00 AM CDTSpecial Weather StatementEWXDeWitt, Karnes, Wilson45 min
May 19, 2:39 AM CDTFlash Flood Warning Considerable damage threatEWXCaldwell, DeWitt, Fayette, Gonzales, Guadalupe, Karnes and 2 more3 hr
May 19, 2:48 AM CDTSpecial Weather StatementEWXGonzales, Lavaca42 min
May 19, 3:34 AM CDTSpecial Weather StatementEWXFayette41 min
May 19, 4:29 AM CDTSpecial Weather StatementEWXLee16 min
May 19, 5:49 AM CDTSpecial Weather StatementEWXAtascosa41 min
May 19, 6:08 AM CDTSpecial Weather StatementEWXKarnes52 min
May 19, 6:33 AM CDTFlash Flood Warning Considerable damage threatEWXAtascosa, Frio3 hr
May 19, 7:58 AM CDTFlash Flood Warning Considerable damage threatEWXAtascosa, Karnes, Wilson3 hr
May 19, 9:31 AM CDTSpecial Weather StatementEWXAtascosa59 min
May 19, 1:29 PM CDTAreal Flood AdvisoryEWXEdwards3 hr
May 19, 1:39 PM CDTAreal Flood AdvisoryEWXEdwards, Val Verde2 hr
May 19, 2:11 PM CDTSpecial Weather StatementEWXEdwards49 min
May 19, 2:34 PM CDTSpecial Weather StatementEWXKinney41 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.